Funnel Cloud, Juana Diaz
- When
- July 17, 3:35 PM AST
- Where
- Juana Diaz County, 11.52 mi SW of Juana Diaz to 5.72 mi SSW of Juana Diaz
- Reported by
- Public
- Coordinates
- 17.894, -66.581
Funnel cloud was observed near highway 52 in Juana Diaz.
Showers developed during the afternoon hours across west southwest sector of PR. Urban and stream flooding affected with heavy showers.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Showers developed during the afternoon hours across west southwest sector of PR. Urban and stream flooding affected with heavy showers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 17, 2:02 PM AST, 1 hour 33 minutes earlier.
Area Forecast Discussion National Weather Service San Juan PR 202 PM AST SUN JUL 17 2016 .SYNOPSIS...Interludes of Saharan dust and not-so-intense afternoon showers in Puerto Rico will characterize the up-coming week. A tropical wave will move through the area on Thursday. Otherwise only isolated showers are expected. At upper levels...Weak gradients and passing upper level lows on Monday and Friday will characterize the next 7 days. At mid levels...High pressure will continue in the central Atlantic with passing inverted troughs on Monday and late Friday into Saturday. Best moisture will be found on Monday and also Wednesday night. Otherwise mid levels have minimal moisture. At lower levels...High pressure in the central Atlantic retreats to the northeast late this week. A weak trough will pass through on Monday followed by a tropical wave on Thursday and the following Tuesday night or Wednesday. Saharan dust will be present most of the time although there will be an intermission on Monday and Tuesday. && .DISCUSSION...Lingering moisture with a precipitable water from the morning sounding of 17/12z at 1.64 inches plus considerable instability generated showers and thunderstorms across most of southwestern Puerto Rico and isolated showers of lesser intensity from Villalba to Gurabo. These are expected to spread a little more in extend and continue generating heavy rain and gusty winds across the area. The GDI index suggested that this will be the strongest day for convection until the next tropical wave passes through on Thursday. Although the air will be drier and a little more stable Monday and Tuesday, there will be a little less Saharan dust tomorrow and Tuesday. Increasing showers may begin as early as Wednesday. Otherwise weak upper level patterns, moderate trade winds and periods of dust will keep showers and thunderstorms scattered and generally modest in intensity. Slightly cooler air will enter the area on Monday morning, but there will be a weak warming trend until the Thursday wave passage. && .AVIATION...TSRA/SHRA expected to continue across southwestern PR, creating MVFR conds and mtn top obscd, impacting mainly TJMZ and the vicinity of TJPS thru at least 22z. Mainly VFR elsewhere. HZ due to suspended Saharan dust will continue to decrease thru this evening. Low level winds will continue mainly ENE at 10-20KT. && .MARINE...Increasing winds will possibly generate small craft advisory conditions in the northern outer waters on Thursday, but the latest model run was less insistent on this and it may signal a weakening trend in the forecast. Otherwise moderate trade winds will continue through the period. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 88 79 90 / 20 20 30 30 STT 78 88 79 89 / 30 30 20 20 && .SJU Watches/Warnings/Advisories... PR...None. VI...None. AM...None. && 13/12
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 1230 PM AST DOMINGO 17 DE JULIO DE 2016 AMZ710>745-PRZ001>013-181630- SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE- CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE- INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 1230 PM AST DOMINGO 17 DE JULIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...ESTA TARDE Y NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS DE MODERADAS A FUERTES Y RAFAGAS DE VIENTOS ESTA TARDE A TRAVES DE PORCIONES DEL OESTE DE PUERTO RICO. TRONADAS PODRAN PRODUCIR VIENTOS FUERTES EN RAFAGA. .INUNDACIONES...LLUVIAS FUERTES PODRAN PROVOCAR INUNDACIONES URBANAS Y DE RIACHUELOS. .OLAS...OJEAJE PICADO DE HASTA 5 PIES SE ESPERA A TRAVES DE LAS AGUAS DEL ATLANTICO Y CARIBE. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA PORCIONES DE LAS COSTAS DEL NORTE Y SUR DE PUERTO RICO Y LAS COSTAS ESTE DE CULEBRA Y VIEQUES. .CALOR...INDICE DE CALOR ENTRE 102 Y 107 GRADOS SE ESPERAN A LO LARGO DE PORCIONES DE LAS AREAS COSTERAS DE PUERTO RICO...INCLUYENDO CULEBRA Y VIEQUES. .DIAS DOS HASTA SIETE...LUNES A SABADO TRONADAS EN EL OESTE E INTERIOR DE PUERTO RICO CON INUNDACIONES URBANAS Y DE RIACHUELOS LOCALIZADAS SE ESPERAN DURANTE LA TARDE LOS PROXIMOS DIAS. UN AUMENTO EN LA ACTIVIDAD DE AGUACEROS Y TRONADAS SE ESPERA PARA MEDIADOS DE SEMANA DEBIDO A UNA ONDA TROPICAL. EL RIESGO MODERADO DE CORRIENTES SUBMARINAS PROBABLEMENTE CONTINUARA. EL RIESGO DE CALOR CONTINUARA PARA ALGUNAS AREAS CADA DIA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-181630- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ- AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 1230 PM AST DOMINGO 17 DE JULIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...ESTA TARDE Y NOCHE .OLAS...OJEAJE PICADO DE HASTA 5 PIES SE ESPERA A TRAVES DE LAS AGUAS DEL ATLANTICO Y CARIBE. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA VARIAS PLAYAS DE SANTA CRUZ. .CALOR...INDICE DE CALOR DE 100 GRADOS SE ESPERA A LO LARGO DE PORCIONES DEL INTERIOR Y LAS AREAS COSTERAS DEL ESTE DE LAS ISLAS VIRGENES AMERICANAS. .DIAS DOS A SIETE...LUNES A SABADO UN AUMENTO EN LA ACTIVIDAD DE AGUACEROS YTRONADAS SE ESPERA PARA MEDIADOS DE SEMANA A TRAVES DEL AREA DE PRONOSTICO DEBIDO A UN INCREMENTO EN LA HUMEDAD TRAS EL PASO DE UNA ONDA TROPICAL. TAMBIEN...EL RIESGO DE CORRIENTES SUBMARINAS SE ESPERA QUE AUMENTE CUANDO LOS VIENTOS AUMENTEN EL MIERCOLES Y JUEVES. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA LA ACTIVACION AMPLIA DE OBSERVADORES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
128 PM AST SUN JUL 17 2016
PRZ010-011-171815-
SOUTHWEST-MAYAGUEZ AND VICINITY-
128 PM AST SUN JUL 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SAN GERMAN...LAJAS...CABO
ROJO...HORMIGUEROS AND MAYAGUEZ MUNICIPALITIES...
AT 127 PM AST...A STRONG THUNDERSTORM WAS LOCATED OVER SAN GERMAN...
MOVING WEST AROUND 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CABO ROJO...LAJAS...HORMIGUEROS...SAN GERMAN...MAYAGUEZ...
MONTE GRANDE...PUERTO REAL...PALMAREJO...BETANCES...
SABANA ENEAS AND POLE OJEA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1820 6702 1819 6702 1817 6705 1816 6701
1806 6699 1797 6721 1800 6720 1801 6717
1803 6718 1804 6721 1806 6720 1807 6718
1809 6720 1811 6718 1814 6719 1815 6718
1817 6718 1820 6715 1826 6718
TIME...MOT...LOC 1727Z 090DEG 17KT 1809 6707
DSCOMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 128 PM AST DOMINGO 17 DE JULIO DE 2016 PRZ010-011-171815- SUROESTE-MAYAGUEZ Y VECINDAD- 128 PM AST DOMINGO 17 DE JULIO DE 2016 ...UNA FUERTE TRONADA AFECTARA LOS MUNICIPIOS DE SAN GERMAN...LAJAS...CABO ROJO...HORMIGUEROS Y MAYAGUEZ. A LAS 1:27 PM AST...UNA TRONADA FUERTE ESTABA LOCALZIADA SOBRE SAN GERMAN. MOVIENDOSE HACIA EL OESTE A ALREDEDOR DE 15 MPH. VIENTOS EN EXCESO DE 30 MPH Y GRANIZO PEQUENO SON POSIBLES COMO PARTE DE ESTA ACTIVIDAD. AREAS IMPACTADAS INCLUYEN...CABO ROJO...LAJAS...HORMIGUEROS...SAN GERMAN...MAYAGUEZ... MONTE GRANDE...PUERTO REAL...PALMAREJO...BETANCES... SABANA ENEAS AND POLE OJEA. LLUVIAS TORRENCIALES TAMBIEN ESTAN OCURRIENDO CON ESTAS TRONADAS Y PODRIAN CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A TRAVES DE CARRETERAS INUNDADAS. RAYOS FRECUENTES DE NUBE A TIERRA ESTAN OCURRIENDO CON ESTA TRONADA. LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA. BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO. DS/ICP
The San Juan radar (TJUA), 59 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
1 funnel cloud. Local standard time, as filed.
Funnel cloud was observed near highway 52 in Juana Diaz.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2016Every state in 2016This day in weather historyWarnings in Puerto Rico, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 652801.